Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin causing or increasing Afib(arrythmias)?

Posted by medlib on October 12, 2000, at 0:20:35

In reply to Re: Wellbutrin causing or increasing Afib(arrythmias)? medlib, posted by Kemerald on October 11, 2000, at 19:29:31

Kemerald--

You *do* have a complex medical management problem. You seem to have a handle on the relevant jargon, so I'll just wade in. (If something's unclear, let me know and I'll write in English.)

First, why were you prescribed dig.? Your pre-dig resting pulse rate was not elevated, and you did not mention ventricular hypertrophy or any other signs of CHF such as edema, etc. I ask because dig. can have a narrow therapeutic window--it's very easy to become dig-toxic. Personally, I wouldn't take it without the supervision of a cardiologist and regular dig. blood levels. Also, it can impair exercise tolerance by holding down the diastolic BP.

If you hadn't converted spontaneously on your last ER visit, you might have been given verapamil--a calcium channel blocker HTN rx often prescribed for Afib. It has the effect of soothing cardiac muscle irritability. My mother took it as a p.r.n. bolus for Afib for over 5 years. It usually converted her in 30-45 min. She also took an ace inhibitor for HTN management, as you do.

I think that the first thing I'd try is taking the whole dose of Wellbutrin in SR form qam. If Well. *is* the cause, you want as smooth a delivery of med as possible. BTW, cardiac "events" happen more often upon arising, also post-stress and post-severe fatigue.

And yes, I know it's hackneyed, and I should take my own advice, but regular moderate exercise can help some with all the med probs you mentioned--HTN, diabetes mgmt, insomnia, depression, and even Afib.

The main drawbacks to biofeedback (which has shown remarkable results in clinical research settings) are the expense of training and the difficulty of sustaining the intensity of practice necessary to maintain therapeutic effects. Have you tried relaxation tapes or meditation? Support groups for family members of the emotionally disturbed can be helpful, too. I wish I'd had a resource like that growing up with my brother. It was like being imprisoned in a heavy metal station perched on the edge of a cliff--endless chaos, cacophony and peril.

Ah, well. I seem to have blathered on ad infinitum again--a bad habit of mine. Past time for me to "shut up and listen," as MarkH puts it. Hope a bit of this helps some.

Well wishes--medlib


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[46167]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:medlib thread:46088
URL: http://www.dr-bob.org/babble/20000926/msgs/46167.html